Bipolar Disorder Community
Risperidone
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Risperidone

OK, i know i posted a question about Abilify, but i have decided i am not going to pay that much. So, my pharmacy found a medication that was a much lower cost out of pocket pay.
I have to ask what people think of it. Problems/issues. Concerns? im so pose to take 2 mg. a day.
i have had the issue of high blood pressure, which i am taking meds for, which i believe was from my last anti psychotic, i also had severe weight gain. Since i have stopped, my blood pressure is down, thanks to my meds, as well as i have lost atleast 16lbs since i have stopped.
Please let me know your thoughts.
o, i also take a mood stabilizer, and an antidepressant. and a sleep aid.  
Related Discussions
11 Comments Post a Comment
Blank
1806750 tn?1323313642
Risperidone is generic for Risperidal and I think it's a pretty good option for depression & psychosis.  Not so much for anxiety though.  It should give you a boost or make you feel energized rather than lethargic due to the increased norepinephrine plasma levels.  This does not make you gain weight either.  

See how it goes and maybe you will be able to eliminate your antidepressant or at least decrease it. Just a thought :)  
Blank
520191 tn?1355639002
I was on Risperidone a few years ago for about 6months, Am no longer on it now. I didn't gain much if any weight, it did give me insomnia though, other than that it was kinder helpful but not amazing for me, i was taking it for mood stabilizer/psychosis.

Freddie
Blank
Avatar f tn
Risperadol worked really well for me. The problem is it raised my prolactic levels and caused lactation. That for me is a deal breaker. lol. If it wasn't for that I'd still be on it.
Blank
Avatar m tn
I'm glad you asked this question.  i'm curious about risperdal myself.  But I worry that it will make me lethargic and I won't be able to work.
Blank
Avatar f tn
I have been on Resperdol for about 2 months and love it! It works for me! :) I have gained about 15 pounds though but if it keeps me stable it's worth it to me.
Blank
1742269 tn?1315385233
Thank you all for your input. it was helpful. but has anyone who have taken it ever get headaches? especially when you take it at night and wake up in the morning.
Blank
1687579 tn?1315849513
I was prescribed Risperdol for lack of sleep, but ended up giving me insomnia. -_-
Blank
1742269 tn?1315385233
i must say, i havent had the insomnia issue with it yet..
i have been waking up at night, but usually i can go back to sleep. I wake up early sometimes, but i think it helps that when i take  it at night, i also take my sleep aid, as well as some of my other medications that helps me sleep.
Blank
1742269 tn?1315385233
I have noticed that when i take my morning dose, it does make me tired for a while. i have to take it real early in the morning so i can go back to bed and sleep it off. .if not i end up taking a few hour nap. but, not everyone has this effect, so. . it just depends.
Blank
520191 tn?1355639002
I don't remember getting headache from it.
Blank
Avatar m tn
Hi Amy, I am very interested in this topic of risperidone and energy increase, where did you find out this information of its boost and can you tell me more, thanks :)
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources